Flash Flood, Natrona
- When
- May 29, 7:35 PM MST
- Where
- Natrona County, 10 mi S of Midwest
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.962, -106.798 (the zone’s center; the record gives no point)
Flash flooding along Teapot and Castle Creeks.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
Flash flooding along Teapot and Castle Creeks.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at May 29, 1:53 PM MST, 5 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 253 PM MDT TUE MAY 29 2001 WV IMAGERY SHOWING SHORT WAVE TROF ACROSS CENTRAL MT AND NORTHERN WY...MOVING EAST. ALSO...GOOD JET OVER THE NORTHEAST PACIFIC AND PACIFIC NW. THE 20Z SFC MAP HAS SFC TROF ACROSS EASTERN WY WITH DEWPOINTS DOWN IN THE MID 20S ACROSS CENTRAL WY. STORMS HAVE FIRED MAINLY NORTH AND EAST CWFA OVER EASTERN WY AND SOUTHERN MT. LOOKS LIKE DRY AND MILD WX THROUGH THU AS UPPER LEVEL NORTHWEST FLOW SETS OVER THE CWFA. UPPER RIDGE WILL BE OVER THE INTER-MOUNTAIN WEST BY 01/00Z. ALSO...WEAK 7-3H SUBSIDENCE OVER THE CWFA THROUGH 01/00Z. SO WILL GO WITH ISOLD EVE POPS OVER NORTHERN AND EASTERN PARTS OF CWFA...THEN NO POPS THROUGH THU. THE EXTENDED GET INTERESTING FOR THIS WEEKEND AS NEXT TROF DEVELOPS OVER THE WESTERN US AND UPPER LEVEL FLOW BECOMING SOUTHWEST. WILL GO WITH CHC OF TSTMS OVER THE WEST SAT AND ACROSS THE ENTIRE CWFA SUN AND MON. .RIW...NONE MC
WYZ015-300330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 714 PM MDT TUE MAY 29 2001 ...STRONG THUNDERSTORMS WERE OVER NORTHEAST NATRONA COUNTY... AT 710 PM...DOPPLER RADAR SHOWED A STRONG THUNDERSTORM FROM 15 MILES SOUTHWEST OF MIDWEST...TO JUST SOUTH OF MIDWEST. THIS STORM PRODUCED HAIL UP TO 3 INCHES DEEP ON INTERSTATE 25...ABOUT 15 MILES SOUTHWEST OF MIDWEST. HEAVY RAIN ALSO OCCURRED WITH THIS STORM...AND A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM FOR NORTHEAST NATRONA COUNTY. PEOPLE OUTDOORS SHOULD BE ALERT FOR APPROACHING THUNDERSTORMS AND BE PREPARED TO SEEK SHELTER. DRIVERS SHOULD BE PREPARED FOR STANDING WATER AND HAIL ON ROADS. WCJIN-WYNE JB
The Riverton/Lander radar (KRIW), 137 km away, was scanning. The volume nearest the first event began at 02:36 UTC.
3 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2001Every state in 2001This day in weather historyWarnings in Wyoming, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5244948, 5244949, 5244950.